Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 22, NWS Corpus Christi, TX

November 2, 20114 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 2, 2011, 4:14 PM CDT for 4 counties in Texas. It took effect at Nov 3, 2011, 2:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2011, 4:14 PM CDT (21:14 UTC)
In effect from
Nov 3, 2011, 2:00 AM CDT
Expired
Nov 3, 2011, 11:00 AM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 7 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS74 KCRP 022114
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT WED NOV 2 2011

...STRONG COLD FRONT MOVING THROUGH SOUTH TEXAS LATE TONIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS LATE TONIGHT
INTO EARLY THURSDAY MORNING. STRONG NORTH WINDS 25 TO 35 MPH WITH
GUSTS TO AROUND 40 MPH ARE EXPECTED BEHIND THE COLD FRONT...MAINLY
ACROSS THE SOUTHERN COASTAL BEND. WINDS WILL DIMINISH THROUGH THE
MORNING HOURS TO BELOW WIND ADVISORY CRITERIA...HOWEVER WINDS WILL
REMAIN BREEZY TO WINDY THROUGH MID AFTERNOON.

TXZ242>245-030530-
/O.NEW.KCRP.WI.Y.0022.111103T0900Z-111103T1600Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
414 PM CDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 AM CDT THURSDAY. 

* TIMING...EARLY MORNING TO MID MORNING ON THURSDAY.

* WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR MOTORISTS...ESPECIALLY 
  THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS SUCH AS LAWN 
  FURNITURE...GARBAGE CANS OR ANY OTHER LIGHT AND LOOSE OBJECTS 
  CAN BE BLOWN AROUND BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TE
1 follow-up statement
308 
WWUS74 KCRP 030500
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1200 AM CDT THU NOV 3 2011

...STRONG WINDS TO DEVELOP BEHIND COLD FRONT TONIGHT...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH SOUTH TEXAS
TONIGHT WITH STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 40 MPH BEING POSSIBLE...MAINLY ACROSS THE SOUTHERN COASTAL
BEND. WINDS WILL DIMINISH THROUGH THE MORNING HOURS TO BELOW WIND
ADVISORY CRITERIA...HOWEVER WINDS WILL REMAIN BREEZY TO WINDY
THROUGH MID AFTERNOON.

TXZ242>245-031600-
/O.EXT.KCRP.WI.Y.0022.111103T0700Z-111103T1600Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT
1200 AM CDT THU NOV 3 2011

...WIND ADVISORY NOW IN EFFECT FROM 2 AM UNTIL 11 AM CDT
THURSDAY...

* TIMING...STRONG WINDS DEVELOPING EARLY MORNING THROUGH MID
  MORNING THURSDAY.

* WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...DRIVING CAN BE DIFFICULT FOR MOTORISTS...ESPECIALLY 
  THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS SUCH AS LAWN 
  FURNITURE...GARBAGE CANS OR ANY OTHER LIGHT AND LOOSE OBJECTS 
  CAN BE BLOWN AROUND BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TE/RH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 2, 3:35 PM CDT, 39 minutes earlier.

Area forecast discussion, Nov 2, 3:35 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT WED NOV 2 2011

.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...A STRONG COLD FRONT
IS EXPECTED TO MOVE THROUGH SOUTH TEXAS LATE TONIGHT INTO EARLY THU
MORNING. THE FRONTAL BDRY IS CURRENTLY LOCATED FROM NEAR MARATHON TO
NEAR WICHITA FALLS. THE BDRY IS EXPECTED TO REACH THE NW CWA AROUND
MIDNIGHT...REACHING THE COAST BETWEEN 07-09Z AND THROUGH THE COASTAL
WATERS FROM 09Z-12Z. AHD OF THE COLD FRONT...RAIN CHCS WILL BE ON
THE INCREASE...MAINLY SHRAS. ALONG THE BDRY...STRONG LOW LEVEL
CONVERGENCE...POOL OF MOISTURE WITH PWATS OF 1.5 TO 1.6 INCHES AND
INCREASING OMEGA VALUES IS EXPECTED TO PRODUCE SCT SHRA'S. A FEW
TSRA'S WILL ALSO BE POSSIBLE...HOWEVER CAPE VALUES WILL BE LOW TO
NIL EXCEPT ALONG THE COAST AND OVER THE WATERS. IN ADDITION...THE
BEST UPPER LEVEL ENERGY WILL BE N TO NE OF THE CWA. THERE'S A BETTER
CHC OF TSRA'S ALONG THE BDRY AS IT MOVES ACROSS THE COASTAL WATERS
WHERE THERE SHOULD BE MORE INSTABILITY.

BEHIND THE COLD FRONT...STRATIFORM RA IS EXPECTED THROUGH MID
MORNING ON THU...ENDING FROM NW TO SE. MAIN ISSUE WILL BE THE WINDS
AND MUCH DRIER/COOLER CONDITIONS. STRONG N WINDS WILL LEAD TO WINDY
CONDITIONS ACROSS S TX DURING THE EARLY MORNING HOURS. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE SOUTHERN COASTAL BEND WHERE WINDS ARE
EXPECTED TO REACH ADVISORY LEVELS...AND OVER THE WATERS WITH GUSTS
TO GALE FORCE. WINDS ARE EXPECTED TO DIMINISH THROUGH THE
AFTERNOON...QUICKER FARTHER INLAND...AS HIGH PRESSURE SETTLES ACROSS
THE AREA.

TEMPERATURES WILL BE MUCH COOLER WITH LOWS IN THE 50S BY THU
MORNING...AND HIGHS IN THE 60S AREA WIDE. THU NIGHT TEMPS WILL BE
MUCH COOLER...LIKELY THE COOLEST OF THE SEASON...WITH LOWS IN THE
MID TO UPPER 30S ACROSS THE NORTHERN COASTAL BEND TO LOW TO MID 40S
ACROSS THE SRN CWA.

&&

.MARINE...MOD ONSHORE WINDS ARE EXPECTED TO DIMINISH BRIEFLY IN THE
EVENING AHD OF A STRONG COLD FRONT. THE FRONT IS EXPECTED TO MOVE
ACROSS THE MIDDLE TX COASTAL WATERS SOMETIME BETWEEN 09Z TO AROUND
12Z. SCT SHRA/TSRA'S CAN BE EXPECTED WITH THE FRONT.

MAIN CONCERN ARE THE WINDS. VERY STRONG N WINDS WILL DVLP BEHIND THE
FRONT. WINDS WILL LIKELY REACH HIGH END SCA LEVELS WITH GUSTS TO
GALE FORCE THROUGH THE MORNING HOURS. WINDS ARE EXPECTED TO DECREASE
THROUGH THE AFTERNOON HOWEVER SEAS WILL BE SLOWER TO SUBSIDE. A
SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THU AFTERNOON BUT MAY NEED
TO BE EXTENDED INTO THU EVENING DEPENDING ON HOW QUICKLY THE SEAS
SUBSIDE.

&&

.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH S TX LATE
TONIGHT THROUGH EARLY THU MORNING. ISOLD TO SCT SHRAS ARE EXPECTED
WITH THE FRONT WITH A TSRA OR TWO POSSIBLE. STRONG N WINDS WILL
USHER DRIER AND COOLER CONDITIONS INTO S TX. THERE WILL BE A WINDOW
WHERE RED FLAG CONDITIONS ARE POSSIBLE MAINLY ALONG THE COAST WHERE
WINDS WILL REMAIN MOD TO STRONG LATER THAN REST OF THE AREA AND RH
VALUES WILL LOWER TO CRITICAL LEVELS. GENERALLY FROM MID MORNING TO
EARLY AFTERNOON TIMEFRAME. WINDS WILL DIMINISH AREA WIDE THRU LATE
AFTERNOON.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...NOT MUCH CHANGE IN OVERALL
THINKING LAST FEW DAYS WRT EXTENDED FORECAST...BUT MADE SOME MINOR
ADJUSTMENTS. COOL AND DRY AIRMASS WILL BE SHORT LIVED...BUT WILL SEE
CHAMBER OF COMMERCE WX ON FRI WITH HIGHS IN THE 70S AFTER A CHILLY
START. A RAPID WARMING AND MOISTENING TREND WILL ENSUE FOR THE
WEEKEND AS THE HIGH QUICKLY SHIFTS EAST AND LOW LEVEL FLOW INCREASES
INTO A VIGOROUS UPR TROUGH. THIS SYSTEM WILL LIFT NE WELL AWAY FROM
THE AREA...BUT NOT BEFORE DRAWING A NICE POOL OF DEEPER GULF
MOISTURE INTO S TX AS THE NEXT UPR TROUGH QUICKLY DEVELOPS ACROSS
THE ROCKIES IN THE WAKE OF THE FIRST. THINK MOISTURE RETURN/DEPTH
WILL NOT QUITE BE SUFFICIENT FOR ISOLD SHRA EXCEPT OVER THE GULF
PERHAPS AND WILL REMOVE POPS ACROSS COASTAL PLAINS. THE MOISTURE
STILL APPEARS HIGH ENOUGH FOR ISOLD STREAMER SHRA BY SUN AND PERHAPS
EVEN LOW END SCT POPS BY MON...BUT WILL KEEP IN ISOLD RANGE FOR NOW.
GFS AND ECMWF SEEM TO BE COMING INTO BETTER AGREEMENT REGARDING THE
EVOLUTION OF THIS NEXT UPR TROUGH...AS THE GFS HAS TRENDED STRONGER
WHILE THE ECMWF HAS TRENDED A BIT WEAKER. BOTH SHOW AN ASSOC FROPA
LATE TUE W/ DECENT PVA...MID LEVEL COOLING AND JET POSITIONS AND
THEREFORE A POTENTIAL FOR HIGHER RAIN CHCS. THAT BEING SAID...WILL
KEEP POPS IN SLT CHC TO LOW END CHC RANGE THIS FAR OUT AND ESP SINCE
MODELS ARE JUST NOW SETTLING DOWN SOME. ALSO...TURNING OF THE H85
FLOW TO THE SW AS THE BOUNDARY ARRIVES IS A POTENTIAL SIGNIFICANT
NEGATIVE FACTOR...ALTHOUGH STRONG DYNAMICS AND MID LEVEL COOLING MAY
OVERCOME. THE H85 FLOW SUGGESTS VCT AND AREAS NE WOULD HAVE
SIGNIFICANTLY HIGHER POPS THAN SRN AREAS BUT CAN'T PUT TO MUCH FAITH
IN THOSE DETAILS THIS FAR OUT. THIS FRONT APPEARS A BIT MORE PACIFIC
AND POSSIBLY NOT A COOL AS TONIGHTS FROPA...BUT IS STILL A DECENT
FRONT NONETHELESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    53  67  41  72  51  /  40  10   0   0  10
VICTORIA          50  67  36  69  44  /  50  10   0   0  10
LAREDO            53  70  45  75  50  /  20  10   0   0   0
ALICE             53  68  40  73  46  /  30  10   0   0   0
ROCKPORT          53  67  45  69  52  /  40  10   0   0  10
COTULLA           49  68  38  73  46  /  20  10   0   0   0
KINGSVILLE        54  68  40  74  47  /  40  10   0   0  10
NAVY CORPUS       56  67  50  68  61  /  40  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 4 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM
     WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

     WIND ADVISORY FROM 4 AM TO 11 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: ARANSAS...KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY FROM 3 AM TO 7 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

TE/81...SHORT TERM
MJG/88...LONG TERM
Hazardous weather outlook, Nov 2, 5:48 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT WED NOV 2 2011

TXZ229>234-239>247-031100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL BRING GUSTY WINDS AND A CHANCE OF
THUNDERSTORMS WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY BEHIND
THE FRONT WITH THE DRIER AIR AND GUSTY NORTH WINDS.

.SPOTTER INFORMATION STATEMENT...

GMZ230-235-250-255-270-275-031100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
548 AM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT THROUGH
THURSDAY AS A STRONG COLD FRONT WILL BRING GUSTY WINDS AND A
CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THURSDAY BEHIND THE
PASSAGE OF A STRONG COLD FRONT WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

PZ/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 4:53 AM CDTSmall Craft AdvisoryCRP41 hr
Nov 2, 4:10 PM CDTRed Flag WarningCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more24 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.